Alert archive / Tennessee / River Flood Warnings in 2022
River Flood Warning 128, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 14, 2022, 9:29 PM EST for Hamilton County, Tennessee; Dade County, Georgia. It took effect at Dec 14, 2022, 11:43 PM EST. It was in force for 103 min.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2022, 9:29 PM EST (02:29 UTC)
- In effect from
- Dec 14, 2022, 11:43 PM EST
- Expired
- Dec 15, 2022, 1:26 AM EST
- In force
- 103 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
988
WGUS42 KFFC 150229
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
929 PM EST Wed Dec 14 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...Tennessee...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
For the Lookout Creek...including Flintstone, New England...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-151430-
/O.NEW.KFFC.FL.W.0128.221215T0443Z-221216T1116Z/
/ENGG1.1.ER.221215T0443Z.221215T1800Z.221216T0515Z.NO/
929 PM EST Wed Dec 14 2022
...FLOOD WARNING IN EFFECT UNTIL FRIDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Lookout Creek near New England.
* WHEN...Until Friday morning.
* IMPACTS...At 13 feet, Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 9:00 PM EST Wednesday the stage was 11.1 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 14 feet early tomorrow
afternoon. It will then fall below flood stage early Friday
morning.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$1 follow-up statement
542
WGUS82 KFFC 150626
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
126 AM EST Thu Dec 15 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...Tennessee...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
GAC083-TNC065-150730-
/O.CAN.KFFC.FL.W.0128.000000T0000Z-221215T0626Z/
/ENGG1.1.ER.221215T0733Z.221215T1800Z.221216T0515Z.NO/
126 AM EST Thu Dec 15 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Lookout Creek near New England.
* ADDITIONAL DETAILS...
- At 1:00 AM EST Thursday the stage was 11.4 feet and falling.
- Forecast...The river was expected to rise above flood stage
early this morning to a crest of 14 feet this afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 7:14 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Dec 14, 7:14 PM EST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 714 PM EST Wed Dec 14 2022 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 226 PM EST Wed Dec 14 2022 Currently...An expansive cloud shield exists across much of the state today thanks to the wedge holding steady this afternoon. This has kept temperatures largely in the 40s and low 50s across North and Central GA with upper 50s to low 60s across south- central GA where cloud coverage isn't as high. Latest radar imagery depicts mainly areas of rain pushing through though the chance for rain showers and thunderstorms will steady increase through the afternoon/evening. A very impressive upper low continues to track east towards the Great Lakes Region this afternoon. At this sfc, WPC has depicted this system as an occlusion with a cold front draped south through the Arklatex and a stationary boundary north of the TN Valley. As noted by the previous shift, another sfc low has formed near the ArkLaMiss with similar sfc boundaries extending south and southeast. These features have been the primary driver for severe weather across LA/MS/AL this afternoon and could potentially move into our area tonight though not as high in magnitude. Still looking at damaging wind gusts being the primary threat but a tornado or two cannot be ruled out despite the lack of instability. This is largely contributed to locally enhanced cyclogenesis in the vicinity of the second sfc low that will be moving through tonight and the presence of a LLJ. The heaviest precipitation is still anticipated to occur overnight. Storm Total Precip has come down a hair and given no major changes in guidance and no strong signal elected to keep the current Flood Watch as is. Storm Total Precip is forecast to range from 1-2" with isolated higher amounts (~3"). Heaviest precip should be clear of the ATL metro by sunrise with lingering activity across the southeast through at least lunchtime. Otherwise, improving conditions are expected by Thursday evening. As far as temperatures, a slight warming trend is expected tonight across the southeast ahead of the main line of precip. Lows tonight will range from the mid 40s across the North to low 60s across the SE. On Thursday, highs will be in the mid 50s to mid 60s and lows will dip into the 30s. 07 && .LONG TERM... (Friday morning through next Tuesday) Issued at 226 PM EST Wed Dec 14 2022 The extended forecast starts off dry with a cool high pressure ridge continuing to build into the area. This ridge stays over the area through the weekend keeping things dry. It does weaken a bit and we will see some increased cloud cover Saturday and Sunday. There is a weak wave which develops over the NW Gulf Friday and moves east increasing moisture over the Southeastern U.S. through the weekend. The main part of the wave with the best dynamics and deep layer moisture stays over the gulf and moves across FL and out over the Atlantic by Sunday morning. As this wave moves east it will spread some increased moisture across S GA so did put in a slight chance of precip for east central GA Sat night. Looks like our next best chance of precip will be Mon night into Tuesday as a second wave moves across the northern gulf. This second wave appears to be a bit further north than the first one as it does spread decent moisture across GA. If this does happen we will see some rain but we may also see some mixed freezing/frozen precipitation as well. Right now only putting in a slight chance of precip with some mixed rain and snow for areas North and West of the ATL area. If this does occur it will be short lived and not expecting much in the way of accumulations. Temps cool a bit in the extended portions as we will see mainly highs in the 40s and 50s with lows in the 20s and 30s each day. 01 && .AVIATION... (00Z TAFS) Issued at 707 PM EST Wed Dec 14 2022 LIFR to at times VLIFR has been in place across metro TAF sites and is expected to remain for most of the night. Improvement to cigs expected to begin in the 10-12Z time period, improving to VFR by 14-16Z. Other issues will be vsbies hampered by ongoing RA that could be heavy at times. Could see some TSRA move through, especially after 04Z. Rain should begin clearing area by 12Z. Winds will be on side, flipping to northwest with frontal passage by 09-10Z. Speeds should be 7-12 kts sustained through TAF period. //ATL Confidence...Avi Update... High confidence all elements. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 43 58 35 52 / 100 50 0 0 Atlanta 46 56 36 51 / 100 20 0 0 Blairsville 42 54 29 47 / 100 30 0 0 Cartersville 45 55 32 51 / 100 10 0 0 Columbus 52 59 37 57 / 90 20 0 0 Gainesville 42 56 36 50 / 100 30 0 0 Macon 54 62 36 59 / 80 50 0 0 Rome 45 55 33 52 / 100 10 0 0 Peachtree City 48 57 34 53 / 100 20 0 0 Vidalia 61 69 40 59 / 80 80 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM EST Thursday for GAZ001>005-011-012-019. && SHORT TERM...07 LONG TERM....01 AVIATION...Lusk
Hazardous weather outlook, Dec 14, 4:52 AM EST, 16 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 452 AM EST Wed Dec 14 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 452 AM EST Wed Dec 14 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Widespread showers and scattered thunderstorms this afternoon and tonight. A few storms may be strong to severe, particularly for central and west central Georgia. The main impacts may include damaging winds and a brief tornado cannot be ruled out. A Flood Watch is in effect for portions of far northwest Georgia. Rain may be heavy at times with total accumulations of 1.5 to 3 inches, isolated higher amounts may be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rainfall will continue through Thursday with total rainfall accumulations of 1.5 to 3 inches. Isolated higher amounts may be possible. Localized flooding may occur where heavy rain persists for prolonged periods of time. A few storms may be severe for portions of east central Georgia. Gusty winds will be the main threat, however a brief tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 2:14 AM EST | River Flood Warning | FFC | Forsyth | 12 hr |
| Dec 15, 3:24 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 33 hr |
| Dec 15, 3:35 AM EST | Special Weather Statement | FFC | Marion, Schley, Taylor | 25 min |
Nearby
River Flood Warnings in Tennessee, 2022River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.